Ibuprofen/tobramycin/vancomycin

Ibuprofen/tobramycin/vancomycin Reactions 1680, p164 - 2 Dec 2017 Acute kidney injury: case report In a retrospective study of 243 patients, a patient [age and sex not stated] was described, who developed acute kidney injury during treatment with vancomycin, tobramycin and ibuprofen [not all indications and routes stated]. The patient, who had a history of cystic fibrosis and methicillin-resistant Staphylococcus aureus infection, started receiving treatment with IV vancomycin 20 mg/kg per dose every 12 hours. Subsequently, the patient showed an increase in serum creatinine from 0.71 to 2.26 mg/dL over a period of five days, which was suggestive of acute kidney injury. During that time, the dosage of vancomycin was increased to 20 mg/kg per dose every six hours. The patient continued on the increased dose for 48 hours. At that time, the patient showed serum creatinine level of 2.26 mg/dL [durations of treatments to reaction onset not stated]. The treatment with vancomycin was discontinued for three days. During that time, the patient had also been exposed to IV tobramycin at 800mg daily and ibuprofen at 600mg twice daily for three days. Later, the serum creatinine was normalised to 0.73 mg/dL. The patient was re-initiated on vancomycin therapy. Author comment: "This patient had multiple risks for nephrotoxicity, which reinforces that the use of chronic therapies such as ibuprofen in the setting of aminoglycoside and vancomycin should be avoided because of the increased risk of nephrotoxicity." Fusco NM, et al. Association of vancomycin trough concentration with response to treatment for acute pulmonary exacerbation of cystic fibrosis. Journal of the Pediatric Infectious Diseases Society 6: e103-e108, No. 3, Sep 2017. Available from: URL: http://doi.org/10.1093/jpids/pix043 - USA 803284131 0114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved Reactions 2 Dec 2017 No. 1680 http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Reactions Weekly Springer Journals

Ibuprofen/tobramycin/vancomycin

Reactions Weekly , Volume 1680 (1) – Dec 2, 2017
Free
1 page

Loading next page...
1 Page
 
/lp/springer-journals/ibuprofen-tobramycin-vancomycin-fY9TyxI9OD
Publisher
Springer Journals
Copyright
Copyright © 2017 by Springer International Publishing AG, part of Springer Nature
Subject
Medicine & Public Health; Drug Safety and Pharmacovigilance; Pharmacology/Toxicology
ISSN
0114-9954
eISSN
1179-2051
D.O.I.
10.1007/s40278-017-39095-2
Publisher site
See Article on Publisher Site

Abstract

Reactions 1680, p164 - 2 Dec 2017 Acute kidney injury: case report In a retrospective study of 243 patients, a patient [age and sex not stated] was described, who developed acute kidney injury during treatment with vancomycin, tobramycin and ibuprofen [not all indications and routes stated]. The patient, who had a history of cystic fibrosis and methicillin-resistant Staphylococcus aureus infection, started receiving treatment with IV vancomycin 20 mg/kg per dose every 12 hours. Subsequently, the patient showed an increase in serum creatinine from 0.71 to 2.26 mg/dL over a period of five days, which was suggestive of acute kidney injury. During that time, the dosage of vancomycin was increased to 20 mg/kg per dose every six hours. The patient continued on the increased dose for 48 hours. At that time, the patient showed serum creatinine level of 2.26 mg/dL [durations of treatments to reaction onset not stated]. The treatment with vancomycin was discontinued for three days. During that time, the patient had also been exposed to IV tobramycin at 800mg daily and ibuprofen at 600mg twice daily for three days. Later, the serum creatinine was normalised to 0.73 mg/dL. The patient was re-initiated on vancomycin therapy. Author comment: "This patient had multiple risks for nephrotoxicity, which reinforces that the use of chronic therapies such as ibuprofen in the setting of aminoglycoside and vancomycin should be avoided because of the increased risk of nephrotoxicity." Fusco NM, et al. Association of vancomycin trough concentration with response to treatment for acute pulmonary exacerbation of cystic fibrosis. Journal of the Pediatric Infectious Diseases Society 6: e103-e108, No. 3, Sep 2017. Available from: URL: http://doi.org/10.1093/jpids/pix043 - USA 803284131 0114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved Reactions 2 Dec 2017 No. 1680

Journal

Reactions WeeklySpringer Journals

Published: Dec 2, 2017

References

You’re reading a free preview. Subscribe to read the entire article.


DeepDyve is your
personal research library

It’s your single place to instantly
discover and read the research
that matters to you.

Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.

All for just $49/month

Explore the DeepDyve Library

Search

Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly

Organize

Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.

Access

Get unlimited, online access to over 18 million full-text articles from more than 15,000 scientific journals.

Your journals are on DeepDyve

Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.

All the latest content is available, no embargo periods.

See the journals in your area

DeepDyve

Freelancer

DeepDyve

Pro

Price

FREE

$49/month
$360/year

Save searches from
Google Scholar,
PubMed

Create lists to
organize your research

Export lists, citations

Read DeepDyve articles

Abstract access only

Unlimited access to over
18 million full-text articles

Print

20 pages / month

PDF Discount

20% off